Alert archive / Florida / River Flood Warnings in 2019

River Flood Warning 3, NWS Mobile, AL

January 4, 2019Okaloosa County, Florida

NWS Mobile, AL issued this river flood warning at Jan 4, 2019, 11:09 AM CST for Okaloosa County, Florida. It took effect at Jan 5, 2019, 6:00 AM CST. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
Jan 4, 2019, 11:09 AM CST (17:09 UTC)
In effect from
Jan 5, 2019, 6:00 AM CST
Expired
Jan 5, 2019, 11:11 AM CST
In force
5 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 63 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Crestview (CRVF1). The gauge peaked at 7.82 ft at Jan 6, 2019, 7:00 AM CST.

actionminormoderate68101201/0401/0501/06
Action stage
6 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

415 
WGUS44 KMOB 041709
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
1109 AM CST Fri Jan 4 2019



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Florida... 

  Shoal River Near Crestview affecting Okaloosa County.

.Heavy rainfall is forecast to occur over the next 24 hours. As a result...river
levels are forecast to rise and a flood warning is now in effect.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-051709-
/O.NEW.KMOB.FL.W.0003.190105T1200Z-190107T0600Z/
/CRVF1.1.ER.190105T1200Z.190105T1800Z.190107T0000Z.NO/
1109 AM CST Fri Jan 4 2019

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Shoal River Near Crestview
* From Saturday morning until late Sunday night
* At 10 AM Friday the stage was...7.3 feet. 
* Minor flooding is forecast 
* Flood stage is 8 feet. 
* Forecast to rise above flood stage by tomorrow morning and continue to rise 
  near 8.1 feet by tomorrow early afternoon. The river will fall below flood 
  stage by Sunday night.
* At 8 feet...Minor flooding of low lying areas.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
2 follow-up statements
950 
WGUS84 KMOB 050118
FLSMOB
Flood Statement
National Weather Service Mobile, AL
718 PM CST Fri Jan 4 2019
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Conecuh River At Brewton affecting Covington and Escambia Counties. 
  Escambia River Near Century affecting Escambia County. 
  Shoal River Near Crestview affecting Okaloosa County. 
...The flood warning continues for the following rivers in Alabama...
 
  Alabama River Near Millers Ferry Dam affecting Dallas...Monroe and Wilcox 
  Counties. 
  Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and 
  Wilcox Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC047-099-131-060118-
/O.CON.KMOB.FL.W.0055.000000T0000Z-000000T0000Z/
/MRFA1.1.ER.181229T1444Z.190102T1300Z.000000T0000Z.NO/
718 PM CST Fri Jan 4 2019

The Flood Warning continues for
  the Alabama River Near Millers Ferry Dam
* until further notice.
* At 6PM Friday the stage was 72.4 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 66.0 feet.
* The river will continue rising to near 72.8 feet by Monday early afternoon 
  then begin falling.


&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
 3184 8756 3215 8749                  

$$

ALC025-099-131-060118-
/O.CON.KMOB.FL.W.0056.000000T0000Z-000000T0000Z/
/CLBA1.2.ER.181229T2021Z.190104T2200Z.000000T0000Z.NO/
718 PM CST Fri Jan 4 2019

The Flood Warning continues for
  the Alabama River Near Claiborne Dam - Tailwater
* until further notice.
* At 6PM Friday the stage was 50.8 feet. 
* Moderate flooding is occurring and Moderate flooding is forecast. 
* Flood stage is 42.0 feet.
* The river will continue to fall to a stage of 49.7 feet by 6PM Wednesday.
* At 50.0 feet...Roads in the Mabien Lake area begin to flood.

&&

LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786
 3114 8797 3150 8766                  

$$

ALC039-053-052100-
/O.EXT.KMOB.FL.W.0001.000000T0000Z-190105T2100Z/
/BWTA1.1.ER.190103T2345Z.190104T1545Z.190105T1500Z.NO/
718 PM CST Fri Jan 4 2019

...Flood Warning extended until Saturday afternoon...The Flood Warning continues
for
  the Conecuh River At Brewton
* until Saturday afternoon.
* At 6PM Friday the stage was 27.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 27.0 feet.
* The river will continue to fall to below flood stage by tomorrow late morning.
* At 27.0 feet...Flooding of farmland. Cattle should be moved to higher ground.

&&

LAT...LON 3118 8680 3111 8676 3103 8709 3107 8712


$$

ALC053-FLC033-060118-
/O.EXT.KMOB.FL.W.0049.000000T0000Z-190108T1500Z/
/CTYF1.1.ER.181231T0330Z.190105T1200Z.190108T0900Z.NO/
718 PM CST Fri Jan 4 2019

...Flood Warning extended until Tuesday morning...The Flood Warning continues 
for
  the Escambia River Near Century
* until Tuesday morning.
* At 6PM Friday the stage was 18.5 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 17.0 feet.
* The river will continue rising to near 18.8 feet by tomorrow morning. The 
  river will fall below flood stage Tuesday morning.
* At 19.0 feet...Low lying pasture will flood. Cattle should be moved to higher 
  ground.

&&

LAT...LON 3100 8718 3100 8715 3090 8728 3077 8729
 3077 8733 3093 8731                  

$$

FLC091-060118-
/O.EXT.KMOB.FL.W.0003.190105T1800Z-190107T0600Z/
/CRVF1.1.ER.190105T1800Z.190106T0000Z.190107T0000Z.NO/
718 PM CST Fri Jan 4 2019

...Flood Warning extended until late Sunday night...The Flood Warning continues 
for
  the Shoal River Near Crestview
* From tomorrow early afternoon until late Sunday night.
* At 6PM Friday the stage was 7.5 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 8.0 feet.
* Forecast to rise above flood stage by tomorrow early afternoon and continue to
  rise near 8.1 feet by tomorrow evening. The river will fall below flood stage 
  by late Sunday evening.
* At 8.0 feet...Minor flooding of low lying areas.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$
126 
WGUS84 KMOB 051711
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1111 AM CST Sat Jan 5 2019
 

...The flood warning is cancelled for the following river in Florida...
 
  Shoal River Near Crestview affecting Okaloosa County.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

FLC091-051741-
/O.CAN.KMOB.FL.W.0003.000000T0000Z-190107T0600Z/
/CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1111 AM CST Sat Jan 5 2019

The Flood Warning is cancelled for
  The Shoal River Near Crestview
* until late Sunday night.
* At 10 AM Saturday the stage was 7.7 feet. 
* Flood stage is 8 feet.
* At 8 feet...Minor flooding of low lying areas.

&&

LAT...LON 3078 8650 3078 8649 3069 8653 3069 8663
 3070 8663 3070 8655                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 4, 9:10 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 4, 9:10 AM CST, 1 hour 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
910 AM CST Fri Jan 4 2019

.DISCUSSION...See updated information for land areas below.

&&

.UPDATE...Well defined upper level low pressure system was moving
slowly east northeast, centered over the MS River Delta north of
Vicksburg, MS. Water vapor imagery along with upstream raobs
indicate a deep layer dry airmass was spreading in from the west
at the base of the storm system. Rainfall has been swept east of
the area. There remains a shallow layer of moisture in the lowest
5 KFT under an evolving, strong subsidence inversion. Latest
visible satellite imagery shows a narrow zone of cloud breaks
moving over the central portions of the forecast area. Even so. within
the moist layer, wrap-around low level cloudiness in the larger
scale cyclonic flow pushes in from the west thru the day with sky
cover over interior counties potentially thickening back up.

Front has moved east of the area and expect cool air advection
processes and lowering 1000-8560 mb thickness values to bring a
lowering trend in temperatures thru the day. The coolest
temperatures over the northwest zones with more clouds moving
in. No changes made to wind advisory over the coastal zones as do
expect winds to begin picking up these areas thru mid afternoon
due to pressure difference between low pressure to our north and
high pressure building in from the west. /10

&&

.PREV DISCUSSION... /issued 549 AM CST Fri Jan 4 2019/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
12Z issuance...MVFR ceilings through 04.16z around the Mobile
metro area, and through 04.18z around the Pensacola metro area,
followed by VFR conditions. West winds will increase to 15 to 25
knots with frequent gusts between 25 to 30 knots throughout the
day, then shifting slightly toward the northwest and slowly
diminishing around sunset. A Wind Advisory is in effect for the
coastal areas of Alabama and the western Florida panhandle from
04.15z through 04.21z. /22

PREV DISCUSSION... /issued 425 AM CST Fri Jan 4 2019/

NEAR TERM /Now Through Friday night/...A powerful mid to upper
level low pressure area centered over the Arklatex region will
lift quickly toward the northeast, reaching Virgina by late
tonight. As a result, a deep moderate to strong southwesterly to
westerly wind flow will shift to the northwest tonight. An area of
surface low pressure across mid Mississippi River region will also
lift northeast through the short term, with an associated strong
cold front moving east across the forecast area this morning. The
cold front will bring high winds to the coastal sections, and a
Wind Advisory remains in effect for today. Lingering showers
across south central Alabama and the western Florida panhandle
ahead of the front will exit the forecast area early this morning,
followed by dry but cold conditions through tonight as large
scale subsidence dominates the region behind the cold front. Cold
temperatures are forecast for tonight with lows expected in the
mid 30s to lower 40s. /22

SHORT TERM /Saturday Through Sunday night/...A closed upper low
over Va moves off to the east, with an upper level ridge over the
western Plains shifting east to over the eastern Conus. A surface
ridge shifts from over the Southern Plains to the East Coast in
response. West to northwesterly low level flow ahead of the
surface ridge brings a drier airmass to the forecast area, and
when combined with increasing subsidence from the upper ridge,
temperatures rise from around to a bit below seasonal norms
Saturday to well above above Sunday and Sunday night. Highs in the
low to mid 60s expected Saturday, upper 60s to around 70 for
Sunday. Temperatures falling to around 40 Saturday night, mid 40s
inland to low 50s along the coast Sunday night.
/16

LONG TERM /Monday Through Thursday/...A shortwave system passes
north of the area Monday night into Tuesday, with a weak front
crossing the area Tuesday into Tuesday night. With some moisture
return ahead of the front, isolated rainshowers will dampen the
area Monday night into Tuesday ahead and with the front's passage.
A drier and cooler airmass will move over the area behind the
front, dropping well above seasonal temperatures Monday and Monday
night closer to seasonal norms for Thursday. /16

MARINE...A strong westerly flow is expected today in the wake of
a strong cold front. Lingering showers off the western Florida
panhandle coast ahead of the front will shift east of the marine
area by mid morning. High pressure will build over the north
central gulf over the weekend leading to a light northerly flow
on Saturday, becoming light and variable by Sunday. A light
onshore flow will resume Sunday night and Monday as the high
pressure shifts east over north Florida. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until noon CST today for ALZ265-266.

     Wind Advisory until 3 PM CST this afternoon for ALZ265-266.

FL...High Rip Current Risk until noon CST today for FLZ202-204-206.

     Wind Advisory until 3 PM CST this afternoon for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ630>636.

     Small Craft Advisory until 10 PM CST this evening for GMZ650-655-
     670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jan 4, 5:13 AM CST, 5 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
513 AM CST Fri Jan 4 2019

ALZ265-266-FLZ202-204-206-051115-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
Okaloosa Coastal-
513 AM CST Fri Jan 4 2019

...HIGH RIP CURRENT RISK IN EFFECT UNTIL NOON CST TODAY...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS
AFTERNOON...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Rip Current Risk.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-051115-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland-
Wayne-Perry-Greene-Stone-George-
513 AM CST Fri Jan 4 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-051115-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
513 AM CST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

GMZ650-655-670-675-051115-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
513 AM CST Fri Jan 4 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:25 AM CSTSpecial Weather StatementMOBOkaloosa, Santa Rosa95 min

Nearby

River Flood Warnings in Florida, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.